I can only speak for my boyfriend. After he finished chemo his vision hasn't been the same, the doctor said it shouldn't have affected his eyes but there isn't any other explanation. Even after getting a new prescription for glasses he still has trouble. It makes sense.... chemo is harsh on healthy cells also. I hope your doing well.
I don't know if it's coincidental or directly related to the chemo... but, my mom had noticeable vision changes soon after she completed 12 cycles of chemotherapy.
My guess is that your migraines are related to the vision problems.
I am not a doctor, but had chemo and have huge eyesight problems. I was not told I would loose more than 40% of my eyesight and that I would get cataracts. A couple of months before I went on chemo I had my eyesight checked as I do on a yearly basis. After I was done with chemo I told the oncologist my sight was very bad and itchy. He said not to worry and that it would be over soon. Seven months passed and my eyesight did not get any better, was very blurry, the itchy thing was still there and also had a dried eye syndrome. I learned an important lesson, never ask those involved in the damage about side effects.
I went to my eye specialist, he was quite shocked at how much eyesight I had lost and that I had +++ cataracts on each eye. He immediately asked me if I had had chemo and what chemo was it, I answered correctly in full detail. My results were quite poor, before being on chemo I had:
Right eye -3 left eye -2.5 No cataracts
Now I have: Right eye -7 and left eye -6.5 and cataracts in both eyes +++.
He nicely and kindly explained that if I had chemo it was because my cancer needed that treatment, but that I should have been told because there are ways to avoid such a loss of eyesight and the thickness of the cataracts.
He also told me I could have the cataracts operated but not now, to let my whole body rest, recover and get strong again. He prescribed two different kinds of eye drops one for the day and another for the night. He gave me the prescription for my new glasses.
I had a couple of tests of the macula and another I don't remember now. When I left I began to get very upset, when my car was there for me I was about to explode. I went to see the oncologist in charge of my chemotherapy. I asked him over and over again if chemo caused loss of eyesight and cataracts, the first time around he dared to say no it does not, I asked again and his NO began to weaken, until he told me the truth. I never thought I could be so rude to someone I had appreciated so much, but he lied to me. He could have warned me so I would take my precautions and avoid such a damage.
I'm sorry about everything you've been through. You mentioned the eye specialist said there were things that could have been done before chemo to avoid a loss of eyesight.
Did they tell you what they were?
He did say it could have avoided but I was so disturbed and confused that I don't remember if I asked him or not what could have been done to avoid it. He did mention some eye drops and vitamins and a couple of other things I don't remember. I will be going to see him again this Friday so he can check my new glasses, I will ask him to write down what could have been done. Sorry but I have also lost my short time memory due to chemo and have been left with a PTSD due to the aggressive treatment I got.
My boyfriend has trouble with short term memory also. He gets so frustrated with himself.
I was thinking if you post what your doctor told you it may help others take preventive steps as far as chemo goes. I wish we had known more about the side effects before his treatment so we could be better prepared but it all happened so fast. Your head is usually still spinning just hearing the words you have cancer to be able to make all the right decisions. Maybe you could make a suggestion to your doctor that they make a print out to give patients a heads up. Take good care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.